Alert archive / Kansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 107, NWS Hastings, NE

June 25, 2021Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 11:11 PM CDT for Mitchell County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 11:11 PM CDT (04:11 UTC)
Expired
Jun 25, 2021, 11:45 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WUUS53 KGID 260411
SVRGID
KSC123-260445-
/O.NEW.KGID.SV.W.0107.210626T0411Z-210626T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1111 PM CDT Fri Jun 25 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Southeastern Mitchell County in north central Kansas...

* Until 1145 PM CDT.

* At 1111 PM CDT, a severe thunderstorm was located near Victor, or
  12 miles southwest of Beloit, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Public weather station.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3931 9832 3938 9824 3929 9793 3922 9793
      3922 9830
TIME...MOT...LOC 0411Z 310DEG 29KT 3931 9821 

HAIL...<.75IN
WIND...60MPH
 
$$

Rossi
2 follow-up statements
247 
WWUS53 KGID 260428
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1128 PM CDT Fri Jun 25 2021

KSC123-260445-
/O.CON.KGID.SV.W.0107.000000T0000Z-210626T0445Z/
Mitchell KS-
1128 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN MITCHELL COUNTY...

At 1128 PM CDT, a severe thunderstorm was located near Barnard, or 14
miles south of Beloit, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 9815 3936 9816 3929 9793 3922 9793
TIME...MOT...LOC 0428Z 298DEG 27KT 3927 9805 

HAIL...<.75IN
WIND...60MPH
 
$$

Rossi
362 
WWUS53 KGID 260446
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1146 PM CDT Fri Jun 25 2021

KSC123-260456-
/O.EXP.KGID.SV.W.0107.000000T0000Z-210626T0445Z/
Mitchell KS-
1146 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3922 9815 3936 9816 3929 9793 3922 9793
TIME...MOT...LOC 0446Z 310DEG 29KT 3919 9792 

$$

Rossi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:11 PM CDT, 5 hours earlier.

Area forecast discussion, Jun 25, 6:11 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
611 PM CDT Fri Jun 25 2021

.DISCUSSION...(This evening through Friday)
Issued at 227 PM CDT Fri Jun 25 2021

As of 2PM, convection is beginning to intensify in and just west
of the forecast area. This is on the south side of remnant MCV,
with enhancement from the upper trough. Although individual
solutions vary, CAMs have had a decent handle on this potential,
and as such, these storms are expected to persist as they move
across the forecast area later this afternoon and early this
evening. Although the highest instability axis has shifted south
of the area with the front, decent low level moisture persists and
latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along
with 40kts of deep layer shear, this will support at least a few
severe updrafts as these storms move through.

After these storms weaken and/or move out of the area (by roughly
9pm), attention shifts to convection moving northeastward out of
southwestern KS. This convection will likely be weakening with
time as it moves away from the stronger instability and 850mb
convergence. Even still, this may impact portions of our Kansas
counties with marginally severe hail/wind.

A few showers may persist into Saturday morning, with additional
diurnally driven showers and thunderstorms possible in the
afternoon and early evening. Fortunately, the cooler and
increasingly dry airmass will reduce the risk for severe weather
across the local area. Temperatures will be roughly 10 degrees
below normal with highs only in the mid 70s to near 80 degrees.

Saturday night into Sunday morning should be mostly dry, but we
cannot totally rule out a few more showers or afternoon
thunderstorms as the upper trough remains overhead.

Daily slight chances for rain/thunder will continue through much
of next week as the upper trough makes very little eastward
progress. But despite all the PoPs, I expect that precipitation
will be pretty hit and miss and will not provide significant
relief from the increasingly dry conditions across parts of the
area. The good news is that the threat for severe weather should
be fairly low through next week.

The stagnant trough has also caused our temperature forecast to
trend a bit cooler as well. Temperatures may bounce back closer to
normal by the middle of the week, but we probably won't be seeing
any 90 degree days until at least the following week.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 605 PM CDT Fri Jun 25 2021

Scattered thunderstorms moving through central Nebraska currently
should exit the area by 03-04Z.

Skies will remain broken to overcast through the night, with some
low stratus still expected to develop in the early morning of
Saturday. A few showers may also develop around dawn on Saturday.

Isolated, diurnally-driven thunderstorms are expected to redevelop
Saturday afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...Mangels
Hazardous weather outlook, Jun 25, 9:23 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
923 PM CDT Fri Jun 25 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270230-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
923 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Scattered thunderstorms will continue across parts of the local
area overnight...with the most favored areas being across portions
of north central Kansas and areas of south central Nebraska east
of Highway 281. While severe thunderstorms are not anticipated...a
few stronger storms could produce small hail and wind gusts in
excess of 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There are at least slight chances for thunderstorms each day
through Thursday. We cannot rule out a few strong or severe
storms, but the overall severe threat appears fairly low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is no longer anticipated tonight...although
reports of hail of any size and damaging wind gusts are always
appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Rossi

In the hours before

Local storm report, Jun 25, 8:19 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     CENTRAL CITY            41.11N 98.00W
06/25/2021                   MERRICK            NE   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

REED
Special weather statement, Jun 25, 8:43 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
843 PM CDT Fri Jun 25 2021

KSZ005-017-260230-
Rooks KS-Phillips KS-
843 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS AND SOUTHERN PHILLIPS
COUNTIES UNTIL 930 PM CDT...

At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Speed to near Bogue. Movement was
southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Damar around 900 PM CDT.

Other locations in the path of these storms include Palco, Stockton,
Woodston and Zurich.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Kansas.

LAT...LON 3913 9960 3957 9960 3957 9963 3966 9963
      3966 9907 3957 9907 3957 9905 3951 9904
      3913 9905
TIME...MOT...LOC 0143Z 315DEG 18KT 3961 9940 3933 9972

Rossi
Special weather statement, Jun 25, 9:40 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Hastings NE
940 PM CDT Fri Jun 25 2021

KSZ006-017-018-260330-
Rooks KS-Smith KS-Osborne KS-
940 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS...SOUTHEASTERN
SMITH AND OSBORNE COUNTIES UNTIL 1030 PM CDT...

At 940 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Harlan to near Woodston to near Plainville.
Movement was southeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Portis and Harlan around 945 PM CDT.
  Osborne around 955 PM CDT.

Other locations in the path of these storms include Downs.

LAT...LON 3914 9961 3927 9960 3946 9917 3969 9878
      3960 9850 3913 9849
TIME...MOT...LOC 0240Z 302DEG 22KT 3960 9873 3941 9906 3917 9931

Shawkey
Local storm report, Jun 25, 10:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             1 S PLAINVILLE          39.22N 99.30W
06/25/2021  E1.00 INCH       ROOKS              KS   PUBLIC

            REPORT FROM TWITTER.

&&

SR
Special weather statement, Jun 25, 10:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Hastings NE
1026 PM CDT Fri Jun 25 2021

KSZ007-018-019-260415-
Jewell KS-Osborne KS-Mitchell KS-
1026 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL...SOUTHEASTERN JEWELL
AND EASTERN OSBORNE COUNTIES UNTIL 1115 PM CDT...

At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Randall to near Downs to 9 miles south of
Osborne. Movement was east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Randall around 1030 PM CDT.
  Scottsville around 1045 PM CDT.

Other locations in the path of these storms include Glen Elder,
Tipton, Beloit, Hunter and Victor.

LAT...LON 3926 9892 3951 9860 3965 9806 3963 9793
      3922 9793 3922 9849 3913 9849 3913 9891
TIME...MOT...LOC 0325Z 283DEG 20KT 3961 9806 3947 9853 3931 9876

Shawkey
Special weather statement, Jun 25, 11:09 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Hastings NE
1109 PM CDT Fri Jun 25 2021

KSZ019-260500-
Mitchell KS-
1109 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL MIDNIGHT
CDT...

At 1109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beloit to 8 miles southeast of Glen Elder
to Victor. Movement was east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Beloit and Scottsville around 1120 PM CDT.

Other locations in the path of these storms include Asherville and
Simpson.

LAT...LON 3945 9849 3954 9817 3954 9793 3922 9793
      3922 9849
TIME...MOT...LOC 0409Z 272DEG 22KT 3947 9805 3939 9823 3924 9828

Shawkey

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:43 PM CDTSpecial Weather StatementGIDRooks47 min
Jun 25, 9:40 PM CDTSpecial Weather StatementGIDOsborne, Rooks50 min
Jun 25, 10:26 PM CDTSpecial Weather StatementGIDMitchell, Osborne49 min
Jun 25, 11:09 PM CDTSpecial Weather StatementGIDMitchell51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.